Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 26, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 19, 2008, 5:00 PM CDT for Armstrong County, Donley County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 19, 2008, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 50 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -497 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 800 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 192200 TORAMA TXC011-129-192245- /O.NEW.KAMA.TO.W.0026.080619T2200Z-080619T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 500 PM CDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS... SOUTHWESTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 545 PM CDT * AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL ARMSTRONG COUNTY...OR ABOUT 10 MILES SOUTHWEST OF CLAUDE...MOVING SOUTHEAST AT 24 MPH. * THE TORNADO WILL BE NEAR... RURAL CENTRAL ARMSTRONG COUNTY AT 510 PM CDT RURAL SOUTHERN ARMSTRONG COUNTY AT 520 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM...SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3475 10149 3502 10157 3508 10133 3475 10102 TIME...MOT...LOC 2200Z 333DEG 21KT 3495 10141 $$ JOHNSON
1 follow-up statement
000 WWUS54 KAMA 192225 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 524 PM CDT THU JUN 19 2008 TXC011-129-192245- /O.CON.KAMA.TO.W.0026.000000T0000Z-080619T2245Z/ ARMSTRONG TX-DONLEY TX- 524 PM CDT THU JUN 19 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTHWESTERN DONLEY AND SOUTHERN ARMSTRONG COUNTIES... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER SOUTH CENTRAL ARMSTRONG COUNTY...OR ABOUT 17 MILES SOUTH OF CLAUDE...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTIES... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3490 10153 3496 10121 3475 10102 3475 10149 TIME...MOT...LOC 2224Z 332DEG 27KT 3483 10129 $$ JOHNSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:52 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 19, 3:52 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 352 PM CDT THU JUN 19 2008 .DISCUSSION... THUNDERSTORMS DEVELOPING ALONG A FRONTAL BOUNDARY MOVING SOUTHWEST ACROSS THE CENTRAL PANHANDLES. AS STORMS HAVE ALREADY PRODUCED SEVERE WEATHER IN THE HIGHLY MOIST AND UNSTABLE AIR...THINKING THE ATMOSPHERE WILL CONTINUE TO SUPPORT SEVERE STORMS WITH ISOLATED SUPER CELLS THROUGH THE EVENING AND POSSIBLY OVERNIGHT HOURS. CAN NOT RULE OUT AN ISOLATED TORNADO...ESPECIALLY AS THE CELLS INTERACT WITH THE BOUNDARIES MOVING THROUGH THE AREA. ADDITIONAL STORMS DEVELOPING ALONG THE ROCKIES IN COLORADO AND NEW MEXICO SHOULD TRAVEL WITHIN THE NORTHWEST FLOW ALOFT AND IMPACT THE PANHANDLES LATER THIS AFTERNOON AND OVERNIGHT. SO...ASIDE FROM SEVERE WEATHER...AM ALSO SOME WHAT CONCERNED FOR HEAVY RAINS AND LOCOLIZED FLOODING. HELD OFF ON A FLASH FLOOD WATCH FOR NOW. SIMILAR SYNOPTIC PATTERN REMAINS IN PLACE THROUGH EARLY NEXT WEEK. FEEL GRIDS MAY BE A BIT OVER POPULATED...BUT AT THE SAME TIME...THERE SEEMS TO BE FEW OBVIOUS DRY PERIODS WITHIN THE NEXT 5 DAYS. DID FEEL THE DAYTIME HOURS ON SUNDAY AND MONDAY MAY SEE A BREAK IN ACTIVITY...BUT THAT MAY ALSO CHANGE. SEE NO REASON WHY MOUNTAIN CONVECTION WILL CEASE DURING THE AFTERNOON THROUGH MONDAY...AND WITH THE RIDGE SITTING IN A SIMILAR POSITION...EXPECT ANY ROCKY MOUNTAIN STORMS SHOULD PUSH INTO THE WESTERN ZONES. AT THE SAME TIME...MODELS CONTINUE TO PRODUCE SHORT WAVES THAT TRIGGER STORMS IN EASTERN COLORADO OR WESTERN KANSAS WHICH SHOULD ALSO BECOME DIRECTED BY THE NORTHWEST FLOW ALOFT. SO CAN NOT RULE OUT THE EASTERN PANHANDLES DURING THE AFTERNOON AND EVENING HOURS. EACH NEW MODEL RUN SEEMS TO SHY AWAY FROM MAKING MAJOR CHANGES TO THE RIDGE UNTIL THE DAY 6 OR 7 TIME FRAME...AT WHICH TIME THE GFS AND EURO ATTEMPT TO PUSH THE RIDGE SLIGHTLY FURTHER EAST AND INCREASE THE HEIGHTS. THIS WOULD FAVOR LOWER POP CHANCES FOR THE PANHANDLES...SO WILL AGAIN KEEP THE DAY 6 AND 7 TIME FRAME DRY. FURTHERMORE...EXPECT ANY DAY THAT PRODUCES THUNDERSTORMS WILL HAVE THE POTENTIAL FOR SEVERE. NEED TO BEGIN SEVERE WEATHER OPS SO APOLOGIZE FOR THE ABREVIATED AFD...STUCK WITH GUIDANCE TEMPS FOR THE MOST PART. JJB && .FIRE WEATHER... NO FIRE WEATHER CONCERNS IN THE EXTENDED...OTHER THAN THUNDERSTORMS AND CLOUD TO GROUND LIGHTNING. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 88 63 88 64 / 60 20 30 20 30 BEAVER OK 62 85 61 94 62 / 60 20 30 10 30 BOISE CITY OK 61 85 59 87 63 / 50 20 30 20 30 BORGER TX 66 87 66 89 68 / 60 20 30 20 30 BOYS RANCH TX 63 90 64 89 65 / 60 20 30 20 30 CANYON TX 61 89 62 87 62 / 60 20 30 20 30 CLARENDON TX 64 88 65 87 66 / 60 20 30 10 30 DALHART TX 61 87 61 87 61 / 50 20 30 20 30 GUYMON OK 62 87 63 90 64 / 60 20 30 20 30 HEREFORD TX 62 89 62 89 62 / 50 20 30 20 30 LIPSCOMB TX 63 86 63 89 62 / 60 20 30 10 30 PAMPA TX 64 85 64 87 68 / 60 20 30 10 30 SHAMROCK TX 66 88 66 89 66 / 60 20 30 5 30 WELLINGTON TX 67 89 67 90 68 / 60 20 30 5 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/08
Hazardous weather outlook, Jun 19, 2:16 PM CDT, 2 hours 44 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 216 PM CDT THU JUN 19 2008 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 216 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 578 UNTIL 9 PM ACROSS CIMARRON AND TEXAS COUNTIES IN THE OKLAHOMA PANHANDLE...AND ALL BUT THE EASTERN PARTS OF THE TEXAS PANHANDLES. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. ALSO...BREEZY CONDITIONS WILL REQUIRE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER DEVELOPMENTS THROUGH SUNDAY...AND BE PREPARED FOR POSSIBLE ACTIVATION. NUNEZ
In the hours before
Local storm report, Jun 19, 4:26 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
426 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 6 NE AMARILLO 35.27N 101.74W
06/19/2008 E1.00 INCH POTTER TX EMERGENCY MNGR
FRITCH HWY AND LOOP 335
&&
EVENT NUMBER 00647
NUTTALLLocal storm report, Jun 19, 4:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
06/19/2008 M81 MPH POTTER TX ASOS
&&
EVENT NUMBER 00648
NUTTALLSpecial weather statement, Jun 19, 4:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 428 PM CDT THU JUN 19 2008 TXZ019-192200- DONLEY TX- 428 PM CDT THU JUN 19 2008 ...STRONG THUNDERSTORM IN CENTRAL DONLEY COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF GREENBELT LAKE MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CENTRAL DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
Local storm report, Jun 19, 4:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
430 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 8 E AMARILLO 35.20N 101.68W
06/19/2008 E0.75 INCH POTTER TX NWS OFFICE
HAIL WAS ONGOING FOR 10 MINUTES.
&&
EVENT NUMBER 00649
BROSTLocal storm report, Jun 19, 4:34 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 8 E AMARILLO 35.20N 101.68W
06/19/2008 M0.88 INCH POTTER TX NWS OFFICE
HAIL ONGOING
&&
EVENT NUMBER 00650
BROSTLocal storm report, Jun 19, 4:39 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST 6 SE AMARILLO 35.14N 101.74W
06/19/2008 E70 MPH RANDALL TX AMATEUR RADIO
&&
EVENT NUMBER 00651
NUTTALLThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:41 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 41 min |
| Jun 18, 7:44 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 91 min |
| Jun 18, 8:51 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 84 min |
| Jun 18, 8:57 PM CDT | Tornado Warning | AMA | Ochiltree | 63 min |
| Jun 18, 9:39 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 96 min |
| Jun 18, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 80 min |
| Jun 18, 11:11 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler | 94 min |
| Jun 19, 12:26 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 94 min |
| Jun 19, 2:49 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 56 min |
| Jun 19, 3:25 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Moore, Potter | 65 min |
| Jun 19, 3:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 58 min |
| Jun 19, 4:09 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Potter, Randall | 51 min |
| Jun 19, 4:16 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 2 hr |
| Jun 19, 4:36 PM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Potter, Randall | 114 min |
| Jun 19, 4:39 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 66 min |
| Jun 19, 4:43 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Potter, Randall | 62 min |
| Jun 19, 5:40 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Randall | 65 min |
| Jun 19, 6:03 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 57 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.